i tried paxel...that just plan didn't work...now they gave me zoloft...100 mil..i cut them in half taking half a day...took it 3 days ago...then once each day...i'm stoned off of them...really sleepy ...is this normal??? i could sleep anywhere...anytime...my heart check up went great...no problems at all...i want to start tx in like 3 months or so...will this fatigue go away in a week or so...makes me wonder how many zombies are out there driving around eating this stuff like candy...i just want to head off mental trouble while on tx.....thanks...billy
It should get better with time. Give it a good try. If you are still too sleepy after several weeks, you can always reduce the dose.
Does it help your depression? When I was depressed, I didn't sleep for weeks, just couldn't. So I welcomed being sleepy. I took Paxil for 5 years and then got off it. There were some side effects in the first weeks, but everything got back to normal eventually. My mood was a little "flat" (usually I get excited and nervous about things), but I didn't mind that.
Zoloft 50 mg worked for me during tx, I am down to 25mg getting off of it, then i am going to take 12.5mg for a few weeks. I guess I never noticed if it made me more tired or not, I always assumed it was the inf or the riba.
Sometimes we have to tweak with brands and dosages before we find something that works for us. And also dosage times. Do you take yours before bedtime?
AD's had the opposite effect on me - getting me all hyper, so nightime doses were out of the question and even during the day, left me feeling edgy. Citalopram (Celexa) finally was the one that worked for me, and still on low doses and in the morning.
At least with the 3 months before tx starts, you'll be able to balance things out.
Good luck to you, Pam
Sleepy is the expected effect of these drugs. They inhibit the removal (uptake) of the chemical Seratonin. This is the brain chemical that "makes you sleepy". You probably find yourself yawning all the time.
Oddly enough, as others have mentioned, sometimes these same drugs make you tense and give you insomnia.
Most other people notice that they make you feel kind of dull emotionally - not really happy or sad, just kind of "stable". I don't think anyone really knows how this stuff works.
1. Monoamine oxidase inhibitors - MAOIs
2. Selective serotonin reuptake inhibitors - SSRIs
3. Tricyclics - TCAs
Trial and error and you should find one thats works well for you.Or maybe adjust the dosages.Some people take a combination of 2 antidepressants.
I think it is a common side effect from the people I know who have used it, but as denise said people experience it differently. If you just recently started taking it you will very likely adjust to it.
Glad to hear your heart check up went well.
"ZOLOFT can cause sleepiness or may affect your ability to make decisions, think clearly, or react quickly. You should not drive, operate heavy machinery, or do other dangerous activities until you know how ZOLOFT affects you."
i to take zoloft it has taken about three weeks to set in 50ml once a day sleep what is that it is even worst after tx and 0-to-rage is the pits barbs jack me up out of all the barbs the big z works a little better than most becareful barbs are addicting
i just got up at 9am!! lots of sleep...i'll take it at night before bed...maybe that will help..right now i'm sleepy all the time though...i'm not depressed i'm doing this because i don't want to get freaky during tx...i'll give it a few weeks...one of my daughters who is a nurse practitioner said i maybe should try celexa like paen53 suggested...anyway thanks guys.....billy
Hi Billy....You say right now you are not depressed and that you don"t want to get "freaky" during tx.
I was just wondering why your Dr. thought you should go on a fairly strong AD when you are not depressed and you are still 3 months away from treating,
The SSRI that you are taking come with some possible side effects, both long and short term and if you have no history of depression ,was just wondering if you and the doc are jumping the gun a little...especially given the sleepy thing.
Starting IFN patients on an SSRI a *couple weeks* before starting tx has long been a CYA protocol used by *some* doctors. Starting a patient with no history of depression several months before tx - not so much.
Starting off with a cheap, generic, easy to wean off of SSRI, with a long history of safety/efficacy, like Prozac(fluoxetine) makes sense to me. Starting with high $, high powered, brand names that are diffucult to stop taking - again, not so much.
Part of the rationale for doing triple drug tx (along with the higher probability of SVR) is that given a favorable IL28B and a favorable rapid response, you could shorten tx time and possibly eliminate the need for helper drugs.
It's your brain stem function you're modifying. You do what makes you feel comfortable.
I had a docter appointment today with the pychs the big z at 50 ml was purfect but they move me to 100 ml I'll cut them in have I don't know when I'll re start tx still need to talk to the hep doc I am a little scared about moods swings the doc today told me that zoloft is a little easyer on the liver I will have see if it true I was really sleepy at first
For anyone who is considering becoming pregnant after completing treatment and is still using Zoloft.
Based upon current scientific and medical research regarding Zoloft and its effects during pregnancy, the drug has been determined to be potentially harmful to the fetus during development. The anti-depressant has been classified by the U.S. Food and Drug Administration (FDA) as a Category C drug during pregnancy. Although the drug may be determined necessary and prescribed by a physician during a pregnancy, there are several risks which should be considered. Also, if you are trying to become pregnant or become pregnant while taking the medication, please consult with your doctor.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.